Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 13, 2014, 2:01 PM CDT for Bourbon County, Kansas. It took effect at Oct 13, 2014, 9:07 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 2:01 PM CDT (19:01 UTC)
- In effect from
- Oct 13, 2014, 9:07 PM CDT
- Expired
- Oct 15, 2014, 1:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 20.25 ft at Oct 14, 2014, 2:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
874
WGUS43 KSGF 131901
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT MON OCT 13 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...
Little Osage River at Fulton affecting Bourbon County
.If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-140701-
/O.NEW.KSGF.FL.W.0009.141014T0207Z-141015T1800Z/
/FTNK1.1.ER.141014T0207Z.141014T0600Z.141014T1800Z.NO/
201 PM CDT MON OCT 13 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Little Osage River at Fulton.
* From this evening...until further notice.
Flood Warning for
the Little Osage River at Fulton.
* From this evening...until further notice.
* At 1:46 PM Monday The stage was 15.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 24.0 feet by around midnight. The river will fall below
flood stage by tomorrow early afternoon.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Fulton 22 15.5 Mon 02 PM 24.0 10.0 5.9
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$2 follow-up statements
866
WGUS83 KSGF 140640
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CDT TUE OCT 14 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage near Horton affecting Vernon County
.Heavy rainfall over the past 48 hours across the Little Osage
River Basin will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-142140-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-141015T1542Z/
/FTNK1.1.ER.141014T0933Z.141014T1200Z.141014T1542Z.NO/
140 AM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage River at Fulton.
* At 1:16 AM Tuesday The stage was 20.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 23.3 feet by this morning. The river will
fall below flood stage by late this morning.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Fulton 22 20.2 Tue 01 AM 10.0 5.8 5.1
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-142140-
/O.EXT.KSGF.FL.W.0008.141014T0920Z-141018T0022Z/
/HTNM7.1.ER.141014T0920Z.141016T0600Z.141017T0022Z.NO/
140 AM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 12:45 AM Tuesday The stage was 40.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 43.4 feet by early Thursday morning. The
river will fall below flood stage by Thursday evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 40.2 Tue 01 AM 42.7 43.3 37.6
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$806
WGUS83 KSGF 141214
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT TUE OCT 14 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...
Little Osage River at Fulton affecting Bourbon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-141244-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-141015T1542Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
714 AM CDT TUE OCT 14 2014
The Flood Warning is cancelled for
The Little Osage River at Fulton.
* At 6:46 AM Tuesday The stage was 20.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 20.3 feet. The
river will fall to 7.3 feet by .
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Fulton 22 20.1 Tue 07 AM 7.3 5.5 5.0
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 12:58 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 13, 12:58 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT Mon Oct 13 2014 .UPDATE... Issued at 1242 PM CDT MON OCT 13 2014 A slow moving area of low pressure that brought storms to the area earlier today, will make its way slowly across the region through the remainder of today and through the overnight hours. Showers will move to the north across the region this afternoon into this evening as the low moves from northeastern Oklahoma, nearly following interstate 44 across Missouri. A cold front will swing around the low and bring a rather windy and blustery airmass into the Ozarks. Winds are expected to gust at times above 30mph with temperatures falling into the lower 50s and lingering showers through the overnight hours. The system will remain rather wrapped up as is makes its way across the Ozarks. As a result, will keep an eye on the winds especially, with the potential for sustained winds to approach 30mph. If this were to occur, would need to add a wind headline to the forecast. Will monitor the winds for now however. && .SHORT TERM...(Today and Wednesday Tonight) Issued at 330 AM CDT MON OCT 13 2014 A strong storm system will impact the region today and will bring showers and thunderstorms to the area from early this morning through this afternoon, with wrap around showers then persisting across the area through Tuesday then the eastern Ozarks on Wednesday as the system slowly spreads to the east. Today a messy and active day is on tap. An upper level low is currently located over the pan handle of Texas early this morning with an associated area of surface low pressure across central Oklahoma. A weak warm front extends from the surface low across central Oklahoma to the northeast across the northern portions of the forecast area. Elevated storms are currently developing north of the warm front which is generally located along and north of the Highway 54 corridor early this morning. These storms will remain sub severe but a few of the stronger storms could produce up to penny size hail, and with them being elevated in nature any wind risk is very low. As the system lifts to the northeast the front and this convection will spread north of the area by daybreak this morning. The surface low will lift north today and across the area generally really close to the I-44 corridor. A cold front will push east across the area south of the low this morning into this afternoon. A low level jet is spreading to the northeast from Texas, across eastern Oklahoma, through much of Arkansas into southern Missouri early this morning ahead of the upper level low. Scattered convection is currently spreading north across Arkansas as lift from the low and the low level jet spreads north. This activity will spread north into the area early this morning, and a few of the strong storms may be capable of hail to the size of pennies. A line of storms currently across eastern Oklahoma will continue to spread to the east and should expand to the north through the morning into the afternoon as the system spreads east generally along and south of the I-44 corridor. This line of storms will start to affect the area early this morning and will push across south central Missouri this afternoon and out of the area this afternoon. Instability is currently on the weak side across much of the area, but still there is enough to support a wind risk with this line of storms as it spreads east into the area early this morning. Due to the weak instability though, the wind risk will likely be more isolated to scattered along the line then widespread this morning generally west of Highway 65. The line of storms will then push across the eastern Ozarks late this morning into this afternoon and will have to watch to see how much instability can spread into south central Missouri, as there could be some breaks in the convection and maybe clouds ahead of the storms. Depending on how much instability can develop there could be increased instability and an increased wind risk across south central Missouri early this afternoon. Shear will be quite strong with this system and there will be a spin up tornado risk within the line with any surges to the northeast but the main risk with the line will be straight line winds. The greatest instability and severe risk is expected to stay to the south and east of area this afternoon and evening. The storms will push off to the east by late this afternoon. A dry slot will spread into the area behind the line of storms, with more drizzle or light rain possible. Moisture will then wrap around the low and an area of showers will develop across the area behind the front this afternoon into tonight and this rain could be moderate in rate at times. The upper level low will slowly push east across the area Tuesday and Wednesday and some light rain will be possible at times on the back side of the system, and should end by Wednesday night. A widespread 1 to 2" of rainfall is expected with this system and could pose a risk for flooding especially across any areas that can see multiple rounds of storms today. At this time the heaviest rain looks to be fairly progressive in nature and will limit any widespread flooding risk. .LONG TERM...(Thursday through Sunday) Issued at 330 AM CDT MON OCT 13 2014 The upper level low will push off to the northeast late this week and the region will remain in northwest flow aloft. Temperatures will be near to slightly below normal. A dry airmass will spread into the area late this week with no precipitation expected Thursday into the start of the weekend. An upper level shortwave trough may then approach the region late this weekend. At this time there are questions on how much moisture return can occur ahead of this system. At this time have left rain chances out for Sunday but will have to watch how much moisture can return . && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1242 PM CDT MON OCT 13 2014 A storm system associated with a strong slow moving area of low pressure will control the regions weather through the TAF period. Ceilings will bounce between low end MVFR to high IFR conditions. Limits to visibility will occur as showers move across the regions aerodromes. Flight conditions will remain MVFR to IFR on occasion through Tuesday morning. Flight conditions will begin a slow improving trend after 10z or so as the storms system moves slowly to the northeast. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Hatch SHORT TERM...Wise LONG TERM...Wise AVIATION...Hatch
Hazardous weather outlook, Oct 13, 11:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT MON OCT 13 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1100 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A FEW THUNDERSTORMS MAY DEVELOP THROUGH THE AFTERNOON ESPECIALLY ACROSS SOUTHERN MISSOURI. NO SEVERE WEATHER IS EXPECTED. HEAVY RAINFALL AMOUNTS SINCE LAST NIGHT COUPLED WITH ADDITIONAL SHOWERS WILL RESULT IN A LIMITED RISK FOR LOCALIZED FLOODING. GUSTY NORTHWESTERLY WINDS UP TO 35 MPH WILL DEVELOP BEHIND A COLD FRONT LATER THIS AFTERNOON INTO TONIGHT ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHWESTERLY WINDS OF UP TO 30 MPH WILL REMAIN POSSIBLE INTO TUESDAY ESPECIALLY ACROSS WESTERN MISSOURI AND EASTERN SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 13, 9:12 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT MON OCT 13 2014
MOZ071-082-083-097-098-131445-
DENT MO-HOWELL MO-PHELPS MO-SHANNON MO-TEXAS MO-
912 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOWELL...SOUTHWESTERN
DENT...SOUTHWESTERN PHELPS...TEXAS AND WESTERN SHANNON COUNTIES UNTIL
945 AM CDT...
AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
BENDAVIS TO 3 MILES SOUTHWEST OF ELK CREEK TO POMONA TO 10 MILES
SOUTH OF WEST PLAINS...MOVING NORTHEAST AT 60 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE HOUSTON...LICKING...MOUNTAIN VIEW...
RAYMONDVILLE...SUMMERSVILLE...WEST PLAINS AND WILLOW SPRINGS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE MONTAUK
STATE PARK.
PEOPLE IN EASTERN HOWELL...SOUTHWESTERN DENT...SOUTHWESTERN PHELPS...
TEXAS AND WESTERN SHANNON COUNTIES...INCLUDING WILLOW SPRINGS...WEST
PLAINS...HOUSTON...RAYMONDVILLE...MOUNTAIN VIEW...LICKING...
SUMMERSVILLE AND MONTAUK STATE PARK...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3684 9192 3711 9205 3726 9226 3732 9225
3761 9205 3761 9203 3782 9190 3765 9167
3738 9154 3699 9151 3689 9158 3689 9166
3675 9168 3649 9186 3650 9189
TIME...MOT...LOC 1412Z 209DEG 50KT 3728 9216 3718 9200
3691 9187 3662 9185
BOXELLLocal storm report, Oct 13, 12:53 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TORNADO 3 N CHESAPEAKE 37.16N 93.68W
10/13/2014 F0 LAWRENCE MO NWS STORM SURVEY
A BRIEF EF-0 TORNADO TOUCHED DOWN ALONG COUNTY ROAD 1212
IN LAWRENCE COUNTY...3 MILES NORTH OF CHESAPEAKE. ROOF
DAMAGE WAS OBSERVED ON A SINGLE FAMILY HOME...ALONG WITH
SIGNIFICANT DAMAGE TO AN OUTBUILDING. WINDS WERE
ESTIMATED TO BE 75 MPH...WITH A TORNADO PATH WIDTH OF 50
YARDS.
&&
BOXELLLocal storm report, Oct 13, 12:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG LANAGAN 36.61N 94.45W
10/13/2014 MCDONALD MO LAW ENFORCEMENT
TREE DOWN
&&
AFOSTERLocal storm report, Oct 13, 1:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG MADRY 36.87N 93.72W
10/13/2014 BARRY MO NWS STORM SURVEY
ESTIAMTED THUNDERSTORM WINDS OF 60 MPH DAMAGED AN
OUTBUILDING AND DOWNED LIMBS NEAR INTERSECTION OF
HIGHWAYS WW AND PP
&&
AFOSTERNearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.